Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 37, NWS Sioux Falls, SD

June 21, 20135 counties in South Dakota; Lincoln County, Minnesota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2013, 3:40 PM CDT for 5 counties in South Dakota; Lincoln County, Minnesota. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2013, 3:40 PM CDT (20:40 UTC)
Expired
Jun 21, 2013, 4:30 PM CDT
In force
50 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Lincoln County, MN, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD

The radar

The Sioux Falls radar (KFSD), 75 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 4:02 PM CDTTSTM WND DMGBrookings, SDMATURE TREE WAS KNOCKED OVER.
Jun 21, 4:04 PM CDTHAIL 14 E Ramona, SDALSO 50 MPH WIND GUSTS.
Jun 21, 4:08 PM CDTTSTM WND DMGBrookings, SDSEVERAL POWER POLES REPORTEDLY DOWN AROUND TOWN.
Jun 21, 4:10 PM CDTTSTM WND DMGBrookings, SDSTREET LIGHT/UTILITY POLE WAS KNOCKED OVER.
Jun 21, 4:21 PM CDTTSTM WND GST 60Brookings, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 21, 1:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-511 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WUUS53 KFSD 212040
SVRFSD
MNC081-SDC011-077-079-097-101-212130-
/O.NEW.KFSD.SV.W.0037.130621T2040Z-130621T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
340 PM CDT FRI JUN 21 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LINCOLN COUNTY IN SOUTHWEST MINNESOTA...
  BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  MOODY COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 430 PM CDT

* AT 335 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM STONE BRIDGE TO 6 MILES NORTHEAST OF OLDHAM TO
  CANOVA...AND MOVING EAST AT 45 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. THE LARGEST HAIL THRAT APPEARS TO BE 
ALONG AND NORTH OF HIGHWAY 14. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RAMONA AROUND 345 PM CDT.
  SINAI AROUND 350 PM CDT.
  LAKE HERMAN STATE PARK AND VOLGA AROUND 355 PM CDT.
  BROOKINGS AND WENTWORTH AROUND 405 PM CDT.
  WHITE AND AURORA AROUND 410 PM CDT.
  CHESTER AND COLMAN AROUND 415 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4385 9785 4400 9786 4455 9768
      4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2039Z 272DEG 37KT 4459 9707 4429 9717
          4387 9745

HAIL...1.50IN
WIND...60MPH

$$


BT
4 follow-up statements
044 
WWUS53 KFSD 212050
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
350 PM CDT FRI JUN 21 2013

MNC081-SDC011-077-079-097-101-212130-
/O.CON.KFSD.SV.W.0037.000000T0000Z-130621T2130Z/
LINCOLN MN-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
350 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
KINGSBURY...LAKE...MINER...MOODY AND WESTERN LINCOLN COUNTIES UNTIL
430 PM CDT...

AT 348 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ESTELLINE TO SINAI TO 7 MILES WEST OF ORLAND...AND
MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKE HERMAN STATE PARK AND VOLGA AROUND 355 PM CDT.
  BROOKINGS AND WENTWORTH AROUND 405 PM CDT.
  WHITE AND AURORA AROUND 410 PM CDT.
  CHESTER AND COLMAN AROUND 415 PM CDT.
  HENDRICKS AROUND 425 PM CDT.
  TRENT AND WARD AROUND 430 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4385 9785 4400 9786 4455 9768
      4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2050Z 272DEG 37KT 4458 9691 4428 9701
          4387 9730

HAIL...1.75IN
WIND...60MPH

$$

BT
793 
WWUS53 KFSD 212056
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
356 PM CDT FRI JUN 21 2013

MNC081-SDC011-077-079-097-101-212130-
/O.CON.KFSD.SV.W.0037.000000T0000Z-130621T2130Z/
LINCOLN MN-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
356 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
KINGSBURY...LAKE...MINER...MOODY AND WESTERN LINCOLN COUNTIES UNTIL
430 PM CDT...

AT 353 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ESTELLINE TO VOLGA TO ORLAND...AND MOVING EAST AT 45
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BROOKINGS AND WENTWORTH AROUND 405 PM CDT.
  WHITE AND AURORA AROUND 410 PM CDT.
  CHESTER AND COLMAN AROUND 415 PM CDT.
  HENDRICKS AND ELKTON AROUND 425 PM CDT.
  TRENT AND WARD AROUND 430 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUSHNELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4385 9785 4400 9786 4455 9768
      4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2056Z 272DEG 37KT 4458 9682 4428 9693
          4386 9721

HAIL...1.75IN
WIND...60MPH

$$
161 
WWUS53 KFSD 212108
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
408 PM CDT FRI JUN 21 2013

MNC081-SDC011-077-079-097-101-212130-
/O.CON.KFSD.SV.W.0037.000000T0000Z-130621T2130Z/
LINCOLN MN-MOODY SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
408 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
KINGSBURY...LAKE...MINER...MOODY AND WESTERN LINCOLN COUNTIES UNTIL
430 PM CDT...

AT 402 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TORONTO TO BROOKINGS TO COLTON...AND MOVING EAST AT 45
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED A TREE DOWN IN BROOKINGS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EGAN AROUND 420 PM CDT.
  WARD AND HENDRICKS AROUND 425 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4385 9785 4400 9786 4455 9768
      4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2107Z 272DEG 37KT 4458 9666 4432 9671
          4380 9694

HAIL...1.75IN
WIND...60MPH

$$
724 
WWUS53 KFSD 212110
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
410 PM CDT FRI JUN 21 2013

SDC097-212120-
/O.CAN.KFSD.SV.W.0037.000000T0000Z-130621T2130Z/
MINER SD-
410 PM CDT FRI JUN 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR MINER COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4386 9719 4406 9734 4416 9737
      4455 9739 4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2110Z 272DEG 37KT 4457 9661 4431 9667
          4380 9690

$$

MNC081-SDC011-077-079-101-212130-
/O.CON.KFSD.SV.W.0037.000000T0000Z-130621T2130Z/
LINCOLN MN-MOODY SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-
410 PM CDT FRI JUN 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS...
EASTERN KINGSBURY...LAKE...MOODY AND WESTERN LINCOLN COUNTIES UNTIL
430 PM CDT...

AT 407 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TORONTO TO AURORA TO COLTON...AND MOVING EAST AT 45
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EGAN AROUND 420 PM CDT.
  HENDRICKS AND ELKTON AROUND 425 PM CDT.
  WARD AROUND 430 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4427 9636 4420 9641 4420 9645 4414 9645
      4385 9665 4386 9719 4406 9734 4416 9737
      4455 9739 4455 9646 4464 9644 4464 9623
TIME...MOT...LOC 2110Z 272DEG 37KT 4457 9661 4431 9667
          4380 9690

HAIL...1.75IN
WIND...60MPH

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:33 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 21, 12:33 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1233 PM CDT FRI JUN 21 2013

.UPDATE...
ISSUED AT 1054 AM CDT FRI JUN 21 2013

OUTFLOW BOUNDARY GRADUALLY LIFTING NORTH LEADING TO SOME ISOLATED
STORMS ALONG AND NORTH OF A LINE FROM DESMET TO SPENCER SD.
ISOLATED CONVECTION DEVELOPING ALONG AND NORTH OF THE
BOUNDARY...AND STRONGEST ELEVATED STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF HALF DOLLARS THROUGH THE REMAINDER
OF THE MORNING.

HP SUPERCELL THAT DEVELOPED IN THE BLACK HILLS IS WORKING EAST INTO
SOUTH CENTRAL SOUTH DAKOTA AND BEGINNING TO EVOLVE TOWARDS AN
ELEVATED WIND THREAT WITH STRONG INFLOW JET ON RADAR. CORFIDI
VECTORS SUGGEST STORM WOULD CONTINUE TO MOVE EAST ALONG THE I-90
CORRIDOR IMPACTING THE FORECAST AREA SHORTLY AFTER 18Z. HODOGRAPHS
SUGGEST SPLITTING SUPERCELLS ARE A POSSIBILITY...AND MAY SLIGHTLY
FAVOR LEFT MOVERS. MODEL SOUNDINGS SUGGEST STORM WOULD MOVE INTO
RELATIVELY UNSTABLE ENVIRONMENT WITH 3000 J/KG OF CAPE. CAP
APPEARS TO BE RELATIVELY WEAK THIS AFTERNOON ALONG AND NORTH OF
I-90...SO GREATEST THREAT FOR SEVERE WEATHER APPEARS TO BE FOCUSED
ACROSS NORTHERN HALF OF THE FORECAST AREA. CAN'T RULE OUT ADDITIONAL
DEVELOPMENT ON THE SOUTH SIDE...AND THEREFORE BORADBRUSHED POPS
ACROSS THE AREA THROUGH THE AFTERNOON INTO THE EVENING HOURS.

UPDATE ISSUED AT 654 AM CDT FRI JUN 21 2013

SPOTTY SHOWERS AND THUNDERSTORMS FROM OTG/SPW AREA WEST TO A
LITTLE WEST OF FSD HAVE MADE SOME UPDATING NEEDED. ACTIVITY STILL
EXPECTED TO DECREASE AND END LATER THIS MORNING BUT MUCH OF THIS
AREA WILL HAVE MENTION OF PRECIPITATION THAT DID NOT HAVE IT
EARLIER.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 315 AM CDT FRI JUN 21 2013

STORMS MOVING SOUTHEAST OVER PART OF SOUTHWEST MN AS THE END OF
THE NIGHT APPROACHES SHOULD MOVE OUT DURING THE EARLY MORNING
DAYLIGHT HOURS. ONCE THEY DO...MID LEVEL WARMING SHOULD HOLD OFF
ANY CONVECTION UNTIL THIS AFTERNOON...AND THAT MAINLY WEST AND
NORTH. THE NAM HAS BEEN DOING POORLY ON THIS WARMING AND THE GS
SEEMS BETTER...EVEN IN ITS LESS DETAIL...UPON EXAMINING SOUNDINGS
ON BUFKIT. EXPECT THE LOW TO REFORM A LITTLE FURTHER WEST AFTER
THIS WAVE PASSES THIS MORNING...AS PER GFS. THIS SHOULD BRING A
FAIR AMOUNT OF SUNSHINE THOUGH OF COURSE THERE WILL BE CU
DEVELOPING AS THE LOW LEVELS CONTINUE TO GET MORE SOPPY. PARTLY
CLOUDY SHOULD THEREFORE BE THE WORD OF THE DAY. TEMPERATURES ARE
LIKELY TO REACH THE LOW TO MID 90S NEAR THE MISSOURI RIVER...AND
NEAR 90 UP TO SIOUX FALLS. STORMS THAT BEGIN TO FORM THIS
AFTERNOON SHOULD CONTINUE INTO TONIGHT...CONCENTRATED IN THE
NORTH...WITH A RISK OF SEVERE WEATHER IN THE FORM OF LARGE HAIL
AND STRONG WINDS FOR ANY STORMS THAT DO DEVELOP. THE INCREASINGLY
MUGGY WEATHER WILL BE FELT WITH LOWS TONIGHT IN THE UPPER 60S TO
LOW 70S.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 315 AM CDT FRI JUN 21 2013

SATURDAY WILL PRESENT THE SAME PROBLEM WITH DEVELOPMENT MOSTLY
CAPPED OFF FOR MOST OF THE DAY...THEN LATE AFTERNOON AND
NIGHTTIME STORMS. ANOTHER FAIRLY HIGH CONDITIONAL RISK OF SEVERE
STORMS...WITH STORMS BECOMING MORE CONCENTRATED IN THE
NORTH/NORTHWEST INSTEAD OF NORTHEAST. HEATING WILL GET ITS CHANCE
AGAIN WITH HIGHS IN THE UPPER 80S NORTHWEST TO LOWER 90S
SOUTHEAST. SATURDAY NIGHT ALSO LOOS SOMEWHAT LIKE FRIDAY NIGHT
WITH THE BEST CHANCE OF STORMS MORE NORTH/NORTHWEST AS UPPER
TROUGH APPROACHES FROM THE SOUTHWEST. SUNDAY AND SUNDAY NIGHT IS
EXPECTED TO FIND SLOW SEEPAGE OF DRIER AIR INTO THE AREA...AND
STORMS ENDING FROM THE NORTHWEST. HOWEVER...A CHANCE MAY CONTINUE
FAR SOUTHEAST EVEN INTO MONDAY. SOME CHANCE OF STORMS OVER THE
AREA WITH WEAK WAVE MONDAY NIGHT...THEN TUESDAY THROUGH THURSDAY
SHOULD BE MOSTLY DRY. WARM BUT LESS HUMID AIR WILL RULE
MONDAY...THEN IT SHOULD GET MUGGY AGAIN FOR THE NEXT DAY OR TWO
BEFORE A SHOT OF COOLER AND DRIER AIR BY THURSDAY...AS BUILDING OF
ROCKIES RIDGE FORCES THE COOLING AND DRYING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1229 PM CDT FRI JUN 21 2013

THUNDERSTORM COMPLEX ACROSS CENTRAL SOUTH DAKOTA IS EXPECTED TO
AFFECT KHON TERMINAL AFTER 20Z. STRONG WINDS WILL BE THE MAIN
THREAT WITH THIS STORM...BUT COULD ALSO BE HAIL.
OTHERWISE...ADDITIONAL THUNDERSTORMS ARE POSSIBLE AT BOTH KFSD AND
KSUX TERMINALS...BUT TIMING IS QUITE UNCERTAIN AT THIS TIME. HAVE
THEREFORE LEFT FORECAST DRY...BUT WILL LIKELY HAVE TO UPDATE AS
CERTAINTY INCREASES.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

UPDATE...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 21, 11:25 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT FRI JUN 21 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1125 AM CDT FRI JUN 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
STORMS	ARE EXPECTED TO MOVE EAST INTO SOUTHEAST SOUTH DAKOTA
THIS AFTERNOON....AND POTENTIALLY MOVE EAST INTO SOUTHWEST
MINNESOTA AND NORTHWEST IOWA THIS EVENING.  WINDS IN EXCESS OF 70
MPH AND HAIL TO THE SIZE OF WALNUTS ARE THE MAIN THREATS WITH
THIS STORM...HOWEVER...AN ISOLATED TORNADO THREAT IS POSSIBLE
SOUTH OF INTERSTATE 90 WEST OF THE JAMES RIVER VALLEY.

FLOODING...
THE LITTLE SIOUX RIVER AROUND LINN GROVE IOWA WILL HOVER NEAR
BANK FULL FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA AGAIN LATE SATURDAY
AND SATURDAY NIGHT. GOLF BALL HAIL AND 70 MPH WIND GUSTS WILL BE
POSSIBLE. A THREAT OF SEVERE STORMS MAY BE PRESENT AGAIN SUNDAY
EAST OF THE JAMES RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 IN SOUTHEASTERN SOUTH
DAKOTA
...AND AFTER 4 PM IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 2:48 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
248 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     HAIL             WESSINGTON              44.45N 98.70W
06/21/2013  M1.00 INCH       BEADLE             SD   EMERGENCY MNGR

&&

ADAMS
Local storm report, Jun 21, 2:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
254 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     FUNNEL CLOUD     1 NE CAVOUR             44.38N 98.03W
06/21/2013                   BEADLE             SD   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, Jun 21, 2:56 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     HURON                   44.36N 98.22W
06/21/2013  M87 MPH          BEADLE             SD   ASOS

&&

ADAMS
Local storm report, Jun 21, 3:13 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
313 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TORNADO          6 N IROQUOIS            44.45N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            STRAIGHT LINE WINDS OF 70 MPH IN THE VICINITY ALSO.

&&

ADAMS
Local storm report, Jun 21, 3:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     IROQUOIS                44.37N 97.85W
06/21/2013                   KINGSBURY          SD   EMERGENCY MNGR

            NUMEROUS 6-8 INCH IN DIAMETER BRANCHES DOWN AROUND TOWN.

&&

ADAMS
Local storm report, Jun 21, 3:17 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
317 PM CDT FRI JUN 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TORNADO          5 W ERWIN               44.49N 97.54W
06/21/2013                   KINGSBURY          SD   TRAINED SPOTTER

            TORNADO BRIEFLY TOUCHED DOWN.

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:40 PM CDTSevere Thunderstorm WarningFSDAurora, Beadle, Brule, Jerauld50 min
Jun 21, 1:56 PM CDTSevere Thunderstorm WarningFSDBeadle49 min
Jun 21, 2:07 PM CDTTornado WarningFSDBeadle38 min
Jun 21, 2:12 PM CDTFlash Flood WatchFSDBeadle, Brookings, Davison, Hanson, Kingsbury, Lake and 7 more17 hr
Jun 21, 2:17 PM CDTSevere Thunderstorm WarningFSDBeadle28 min
Jun 21, 2:30 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Kingsbury, Miner, Sanborn45 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Jerauld, McCook, Miner and 1 more27 min
Jun 21, 2:53 PM CDTTornado WarningFSDBeadle, Kingsbury37 min
Jun 21, 3:03 PM CDTSevere Thunderstorm WarningFSDBeadle, Brookings, Kingsbury, Lake, Miner, Moody and 1 more42 min
Jun 21, 4:23 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Moody37 min
Jun 21, 4:36 PM CDTSevere Thunderstorm WarningFSDLincoln, Lyon, Murray, Pipestone54 min
Jun 21, 4:59 PM CDTTornado WarningFSDLyon31 min
Jun 21, 5:21 PM CDTSevere Thunderstorm WarningFSDLyon24 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.